The Annals of Applied Probability
- Ann. Appl. Probab.
- Volume 15, Number 2 (2005), 1047-1110.
A survey of max-type recursive distributional equations
In certain problems in a variety of applied probability settings (from probabilistic analysis of algorithms to statistical physics), the central requirement is to solve a recursive distributional equation of the form . Here (ξi) and g(⋅) are given and the Xi are independent copies of the unknown distribution X. We survey this area, emphasizing examples where the function g(⋅) is essentially a “maximum” or “minimum” function. We draw attention to the theoretical question of endogeny: in the associated recursive tree process Xi, are the Xi measurable functions of the innovations process (ξi)?
Ann. Appl. Probab., Volume 15, Number 2 (2005), 1047-1110.
First available in Project Euclid: 3 May 2005
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 60E05: Distributions: general theory 62E10: Characterization and structure theory 68Q25: Analysis of algorithms and problem complexity [See also 68W40] 82B44: Disordered systems (random Ising models, random Schrödinger operators, etc.)
Branching process branching random walk cavity method coupling from the past fixed point equation frozen percolation mean-field model of distance metric contraction probabilistic analysis of algorithms probability distribution probability on trees random matching
Aldous, David J.; Bandyopadhyay, Antar. A survey of max-type recursive distributional equations. Ann. Appl. Probab. 15 (2005), no. 2, 1047--1110. doi:10.1214/105051605000000142. https://projecteuclid.org/euclid.aoap/1115137969